I have an addicting personality and am affarid to take them
Is Cymbalta addicting and does in make you high?
Question posted by alysety on 18 Jan 2011
Last updated on 29 September 2018 by cindy-59
Hi alysety. I’ve been taking Cymbalta for 10 years and I’m in the process of tapering slowly off it now. I have heard from others that it has made them feel high but for me it didn’t happen. I started taking it to help with chronic nerve pain but it didn’t help with that but did cause me to have anxiety and depression. I never had problems with either before taking Cymbalta. I have had many horrible side effects from this drug and the tapering is so hard. They even have a name for it now called ‘Discontinuation Syndrome’. This drug has to be tapered slowly by most people. I wonder if the ones who don’t have a problem coming off drugs like this are taking something else that might help with the ‘withdrawals’. I know that I will never take another medication like this ever again. It has changed who I was and has taken 10 years from me. In my opinion medications like Cymbalta should not be on the market. Cindy
Cymbalta is an antidepressant which is not addictive and it will not make you "high". If your doctor has prescribed this, it is very important that you follow your doctors directions and take the medication as prescribed. Are you taking this for depression or pain control? Also, do not share your medicine with anyone else. It may take sometime before you feel the positive effects of this medicine so give it time and trust your doctor.
I took this medication for symptoms of diabetic neuropathy and although it did not work for me, it really did enhance my mood. I am not a person prone to depression so I am not sure if that is why the medication didn't work or what. I stepped down from the drug with no noticeable side effects. I am sure it is different for everyone. I wouldn't worry about its addiction, it really doesn't cause anything like that. If you are going to try it for your neuropathy I highly suggest it. I will warn you it is expensive, it was expensive even with my insurance coverage. Good luck to you.
I have been on Cymbalta for 2 years. It helps to not be anxious or depressed. I once did stop it for several weeks to try a different med and did not experience any withdrawl symptoms. Hope this helps. Good luck.
No. Cymbalta is not addictive.
However, stopping Cymbalta abruptly can produce withdrawal symptoms.
- Cymbalta uses and safety info
- Cymbalta information for Healthcare Professionals (includes dosage details)
- Side effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.